MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Hernia (2240); Swelling/ Edema (4577)
Date of Event 02/04/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2009) is considered to be a best estimate.This emdr represents the bard flat mesh (device 1).Additional emdr was submitted to represent the kugel patch (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with ventral hernia thereby underwent open repair with the implant of bard flat mesh (device 1).Per op notes, ¿a small defect was identified in midline above umbilicus.Then, a bard flat mesh (device 1) was laid over the top and tacked using sutures.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of kugel patch (device 2).Per op notes, ¿there were noted to be two areas where the fascia had weakened in the midline.The small oval kugel patch (device 2) was laid overlying the fascia and tacked using sutures circumferentially.¿ (b)(6) 2013 ¿ patient was diagnosed with chronic pain and swelling from abdominal wall mesh thereby underwent open repair with the removal of meshes (device 1, 2).Per op notes, ¿the mesh (device 1, 2) was completely excised.There were several small defects of the fascia and anterior rectus sheath, which were identified and were closed with sutures.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23727471
Report Number1213643-2025-01167
Device Sequence Number13316038
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523(17)141028(10)HUTJ0738
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2014
Device Catalogue Number0112670
Device Lot NumberHUTJ0738
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight85 KG